Show simple item record

dc.contributor.authorManu, MS
dc.contributor.authorMehta, K
dc.contributor.authorDas, M
dc.contributor.authorBalakrishnan, S
dc.contributor.authorSunil Kumar, M
dc.contributor.authorRakesh, PS
dc.contributor.authorSindhu, MP
dc.contributor.authorValamparampil, MJ
dc.contributor.authorNeena, PS
dc.contributor.authorSatyanarayana, S
dc.date.accessioned2020-07-25T19:00:43Z
dc.date.available2020-07-25T19:00:43Z
dc.date.issued2020-02-27
dc.date.submitted2020-07-17
dc.identifier.issn0019-5707
dc.identifier.pmid32553315
dc.identifier.doi10.1016/j.ijtb.2020.02.008
dc.identifier.urihttp://hdl.handle.net/10144/619695
dc.descriptionWe regret this article is behind a paywall.en_US
dc.description.abstractBACKGROUND:Government of India's Revised National TB Control Programme (RNTCP) has begun implementing daily fixed dose combination (FDC) anti-TB treatment regimen for drug sensitive TB patients in which ethambutol is given for six months. Prolonged ethambutol use is known to cause ocular adverse drug events (ADE). OBJECTIVES:To assess the magnitude of ocular ADEs in adult drug sensitive TB patients initiated on daily FDCs and to describe the demographic and clinical profile of patients with ocular ADEs. METHODS:We conducted a retrospective cohort study involving review of RNTCP records of all adult (age >14 years) drug sensitive TB patients initiated on daily FDCs between1st January 2018 and 31st July 2018 in Thiruvananthapuram district, Kerala State, India. RESULTS:714 patients were initiated on daily FDCs during the study period. It was unknown whether all patients had undergone assessment for ocular ADEs. However, of these 714 patients, 8 patients (1.1%) were documented to have had ocular ADEs. Seven of these 8 patients had received ethambutol more than 15 mg/kg body weight and had developed ocular symptoms (decreased/blurring of vision) 3 months after TB treatment initiation. Ethambutol was stopped in all these 8 patients. In 5 patients it was recorded that ocular ADEs had resolved following stoppage of ethambutol and in the remaining it was unknown. CONCLUSION:The study confirms the occurrence of ocular ADEs among drug sensitive TB patients on daily FDCs and recommends strengthening of systems for assessing, documenting and managing ocular ADE.en_US
dc.language.isoenen_US
dc.publisherElsevieren_US
dc.subjectAnti-TB drugs
dc.subjectFixed dose combinations
dc.subjectIndia
dc.subjectOcular adverse event
dc.subjectTuberculosis
dc.titleOcular adverse events in drug sensitive TB patients on daily fixed dose combination anti-TB drugs: A record review study from Kerala, Indiaen_US
dc.typeArticle
dc.identifier.journalThe Indian Journal of Tuberculosisen_US
dc.source.journaltitleThe Indian journal of tuberculosis
dc.source.volume67
dc.source.issue2
dc.source.beginpage216
dc.source.endpage221
dc.source.countryIndia


Files in this item

This item appears in the following Collection(s)

Show simple item record